Limited to 15 last days

Singing the Blues

Some of the prank or stunts that happen rarely come to light happen in basecamps. Way back when, about mid-March, 1968, the Battalion had just arrived at Cu Chi for a stand down after battling the VC and NVA around Tan Hoa and Hoc Mon during the Tet Offensive. The whole unit was whooped from exhaustion and heavy combat action in those same named villages. The BN took some casualties and many wounded during that 5 to 6 week period.

Now, sitting in Cu Chi was a chance to get cleaned up, check the equipment, get a set of clean clothes and write a letter or two. For the medical staff, it was a chance to do the same and to update their medical supplies. One of the drugs used to treat jungle rot was called procaine benzylpenicillin. Not being a medic, I'm not sure there were other treatments as well. Back to this particular drug that came in the form of a pill, it had a shelf life like most drugs.

There was a unnamed medic who was tasked to get rid of a whole bottle, or more, several hundred pills because they had exceed their life. What to do with these pills? The treatment called for disolving some in water, then soaking the feet in the solution. It had a side effect in that the water is turned purple, thus, the feet end up with a violet tint to them. This medic looked around and was trying to solve his problem of dumping these pills.

About that time, a  water truck stopped by the hootch he was staying in. Looking around, and seeing no one, he decided to dump his stash of pills into the water truck. What he failed to realize is that this water truck was filling the tanks for the shower stalls and he had just left the EM shower and was on his way to the Officer showers. Yikes! Who, of all people would you guess that was going to use the shower first? It was someone on battalion staff, name witheld. He was NOT happy when he turned on the shower and was coated with purple tinted shower water. I'm not sure if that was just the surprise or the water actually had some affect on his skin and he had a slight violet glow afterwards.

My medic friend's identity shall remain protected.....HeHeHe